Reactions That Occurred After Finishing Nitrofurantoin

2 Replies Updated



Conversation Starter

Cheryl Says:


I recently was treated for a UTI with 100mg of Nitrofurantoin twice a day for 10 days. 11/23/16 through 12/3/16. On 12/6/16, I developed terrible heartburn along with a weird heat/tingly/itching sensation on the palms of my hands and fingers, arches of my feet, eyes, back of scalp. The itching has gotten worse (it is now 12/10/16), and I'm still having problems with the heartburn. I was seen by a doctor for the heartburn on 12/7/16, and he gave me a GI cocktail to relieve the pain, which was basically a band-aid for a couple of hours. I am 53, and have never had a problem with heartburn. I did have a problem, (severe) with terrible itching along with rash back in April when I was prescribed Prednisone. The other thing I experienced was a very heavy period after not having one for a year. This started on the day that I started the Nitrofurantoin. Coincidence or could it be related? Tired of being told that all of this has nothing to do with the drugs. Help!



Showing Replies 1 - 2 of 2 RSS Feed


Page of 1     Sorted By:
1
Verwon Says:

Hello, Cheryl! How are you doing? Has there been any change?

The period was probably not related, since it start the same day you started the antibiotic. According to the AMA, it can be normal for women to experience one final period, even after so long of not having one, since your uterine lining may still build up for awhile, but it never hurts to have things checked out by your doctor to be sure.

The side effects you experienced could, however, be due the medication, according to the FDA, including the heartburn. You may need to take something regularly for awhile, such as Pepcid, or Zantac, depending on what your doctor thinks is best for you, to allow any possible damage to heal.



REPLYSHAREREPORT
Was this helpful?     0     0  
2
rachel Says:

exactly the same symptoms just after 10 day course of nitrofurantoin. Dreadful reflux pain and itchy palms and soles of feet. A little better after having stopped antibiotic for a week. Am hoping will continue to improve. I shall avoid nitro in future

REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

nitrofurantoin mono mac 100mg reactions
I started taking this medication on Fri a week ago. I took my last pill thursday morning. the incision scar from my knee... 2 replies
nitrofurantoin mono after cipro 500
i have uti and was put on cipro 500 for 7 days. it cleared up pretty quick. however after the med, 3 days later, it came... 2 replies
After finishing Clindamycin does it continue working?
I took Clindamycin 300mg cap 4x/day for 10 days. I still have an abcess on my neck (caused possibly from ingrown hair an... 2 replies
No menstration after finishing the whole pad
I have an irregular mens and a PCOS on both ovaries. I just finished my 1st pad of diane35 that was prescribed by my gyn...
Started Nordette after finishing period
hi. i had my menstruation on january 1 and it ended january 5. i had intercourse 2 days after but it was protected. then... 1 reply
Taking another pack after finishing the 21 pills
Hello, i just want to ask, is it ok to take another pack after finishing tge 21pills? I did not follow the 7 day free pi... 6 replies
How long does clindamycin remain in your system after finishing treatment
I am finishing a 7 day dose of clindamycin 300 mg taken once every 8 hours on Friday, which leaves me with no weekend co... 31 replies
Nitrofurantoin mono mac side effects
I am taking this medication for a UTI. I have been on it for a day and a half. This morning I was suddenly wakened by a ... 17 replies
NITROFURANTOIN AND BLOOD PRESSURE
I have been taking Nitrofurantoin 100mg, one per day for 2 months. Since taking it have had bad headaches, lightheadedne... 7 replies
Nitrofurantoin Mono Mac bad reaction
I am 15 weeks pregnant I was put on this medication for a UTI 2 capsules a day for 7 days I took 3 doses and didn't ... 7 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 7 May 2018.

We are committed to your privacy.

Copyright © 2005-2019 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA